Ukrainian Mathematical Journal

, Volume 55, Issue 5, pp 847–852 | Cite as

Criterion for the Denseness of Algebraic Polynomials in the Spaces \(L_p \left( {{\mathbb{R}},d {\mu }} \right)\), 1 ≤ p < ∞

  • A. G. Bakan


The criterion for the denseness of polynomials in the space \(L_p (\mathbb{R},d{\mu })\) established by Hamburger in 1921 is extended to the spaces \(L_p (\mathbb{R},d{\mu })\), 1 ≤ p < ∞.


Algebraic Polynomial 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    N. I. Akhiezer, Classical Moment Problem [in Russian], Fizmatgiz, Moscow (1961).Google Scholar
  2. 2.
    H. Hamburger, “Ñber eine Erweiterung des Stieltjesschen Momentenproblems,” Math. Ann., 81, 235–319 (1920); 82, 120–164, 168–187 (1921).Google Scholar
  3. 3.
    M. Riesz, “Sur le probleme des moments et le theoreme de Parseval correspondant,” Acta Litt. Acad. Sci. Szeged., 1, 209–225 (1923).Google Scholar
  4. 4.
    P. Koosis, The Logarithmic Integral I, Cambridge Univ. Press, Cambridge (1988).Google Scholar
  5. 5.
    B. Ya. Levin, “Completeness of systems of functions, quasianalyticity, and subharmonic majorants,” Zap. LOMI, 170, 102–156 (1989).Google Scholar
  6. 6.
    C. Berg, “Moment problems and polynomial approximation,” Ann. Fac. Sci. Univ. Toulouse Stieltjes Spec. Issue, 9–32 (1996).Google Scholar
  7. 7.
    M. Riesz, “Sur le probleme des moment. Troisieme note,” Arc. Mat. Astronom. Fys., 17, No. 16 (1923).Google Scholar
  8. 8.
    J. Shohat and J. Tamarkin, The Problem of Moments, American Mathematical Society, Providence (1950).Google Scholar

Copyright information

© Plenum Publishing Corporation 2003

Authors and Affiliations

  • A. G. Bakan

There are no affiliations available

Personalised recommendations